Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bigchucks

Antidepressants cause Acne?

I have been taking the antidepressant, Effexor the last couple of weeks.

And I heard that antidepressants can cause your face to break out.

My face does feel oily, Has anybody had this problem?

Share this post


Link to post
Share on other sites

I personally have never had that problem, or even heard of it, but I suppose anything is possible. Effexor is kinda a weird antidepressant (that I've never taken), so I don't know much about it really.

My advice: Wait and see, and don't be too paranoid about it or it'll be a self-fulfilling prophecy.

Sorry, I'm not too helpful I guess.

Share this post


Link to post
Share on other sites

HI. I also have had problems with my skin after using antidepr. I first used Celexa. this didn't make me get acne. But I got better and stopped using it, and then suddenly the acne came. My phsyciatrist said that all antidepr. makes your hormones out of balance. so she said that they had probably given me som imbalances in the androgens. so I went on bcp, Diane. I was depressed again after that, and then I tried Prozac, which was a nightmare for me. I only got tired, more depressed, and SKIN problems. thinner skin, acne and redness. So I stopped using it. I have been going wihtout anything for 4 months. but started up with celexa, 2 weeks ago. I got really afraid last week because my skin started to get oily and I was so afraid that it is coming back. But I thought I'd wait and see. and it went away, so I hope I don't get any more problems with it. If I get acne of the antidepr. then there's no point in taking antidepr.!

Maybe it will go away, let it be for a while.

I've also heard that people taking antidepr. often get more oilier skin. but with me as I said it went away after a couple of days.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×